Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 25, 2006, 7:48 AM EST for Columbia County, Suwannee County, Florida. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2006, 7:48 AM EST (12:48 UTC)
- Expired
- Dec 25, 2006, 8:15 AM EST
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Columbia County, FL, Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 8:06 AM EST | TORNADO | 3 W Lake City, FL | 4 HOMES DEMOLISHED IN PLANTATION ALONG HIGHWAY 90 JUST WEST OF INTERSTATE 75. ANOTHER HOME DEMOLISHED 5 MILES NORTH OF SR 441 AND ON COUNTY ROAD 245 SOUTH OF STATE ROAD 100. |
| Dec 25, 8:06 AM EST | TORNADO | 7 Nw Lake City, FL | *** 1 INJ *** UPDATED STORM REPORT INFORMATION. EMERGENCY MANAGEMENT REPORTS DAMAGE TO 12 HOMES WITH 1 HOME DEMOLISHED. ANOTHER BUSINESS WAS DESTROYED AS WELL. EXTENSIVE DAMAGE REPORTED IN THE COMMUNITY OF WOODBOROUGH ALONG SCENIC LAKE DRIVE AS WELL AS ALONG M |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 6:16 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 251248
TORJAX
FLC023-121-251315-
/O.NEW.KJAX.TO.W.0010.061225T1248Z-061225T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 AM EST MON DEC 25 2006
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA
NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA
* UNTIL 815 AM EST
* AT 740 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
SOUTHWEST OF LAKE CITY...OR ABOUT 7 MILES NORTHWEST OF ICHETUCKNEE
SPRINGS STATE PARK...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO IS WILL BE NEAR...
LAKE CITY BY 755 AM EST...
WINFIELD AND SUWANNEE VALLEY BY 800 AM EST...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3009 8292 3001 8274 3045 8250 3050 8257
3036 8267
$$
PETERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 25, 4:00 AM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 25, 4:00 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 AM EST MON DEC 25 2006
...SLIGHT RISK OF SEVERE STORMS TODAY...
.SYNOPSIS...WATER VAPOR IMAGERY SHOWING UPPER TROUGH FROM THE PLAINS
TO MEXICO WITH AN UPPER LOW ROUNDING BASE OF TROUGH ACROSS EASTERN
TEXAS. SURFACE ANALYSIS SHOWING DEEPENING SFC LOW (1002MB) ACROSS
EXTREME SW MISSISSIPPI. WARM FRONT EXTENDS SE OF THE LOW ACROSS
THE FL PANHANDLE AND EXTREME N FL WHILE THE TRAILING COLD FRONT
IS SOUTH OF THE WESTERN PANHANDLE OVER THE GULF. SATELLITE AND
RADAR CONTINUES TO SHOW A DEVELOPING SQUALL LINE ACROSS
THE NE GULF...OUT AHEAD OF THE FRONT...BEGINNING TO MOVE NE. THE
STRONGEST STORMS CONTINUE TO BE ACROSS THE CENTRAL NE GULF. A LARGE
AREA OF SHOWERS WITH EMBEDDED STORMS COVERS MUCH OF NORTH FL AND
THE GULF. A FEW OF THE STORMS ACROSS GA HAVE HAD SOME ROTATION
BUT HAVE NOT PRODUCED ANY SEVERE WX OVERNITE.
.SHORT TERM (TODAY-WED)...CONSENSUS OF THE MODELS IS THAT THE
SURFACE LOW WILL TRACK TO THE NE TODAY AND DEEPEN TO AROUND
1000 MB BEFORE REACHING THE TENN AND OHIO VALLEY THIS EVE.
THIS WILL DRIVE THE WARM FRONT NORTH OF THE CWA THIS AM AND
THE COLD FRONT INTO SE GA LATE THIS AFTERNOON AND NE FL THIS
EVE. STRONG DIVERGENCE ALOFT COUPLED WITH LOW LEVEL CONVERGENCE WILL
LEAD TO A PRE-FRONTAL SQUALL LINE MOVING THROUGH OUR WESTERN CWA
THIS MORNING AND SOUTHEAST CWA THIS AFTERNOON AND EVE. AS FOR SEVERE
POTENTIAL...SPC DOES HAVE MUCH OF THE AREA UNDER A SLIGHT RISK AND
THIS APPEARS VERY REASONABLE. THE JET DYNAMICS ARE FAVORABLE (50 TO
60 KNOT LOW LEVEL JET WITH DIVERGENCE ALOFT) AND THE DEEP LAYER
SHEAR SUPPORTS ORGANIZED ROTATING UPDRAFTS. HOWEVER...THE INSTABILITY
WILL BE LIMITED AS A RESULT OF THE WIDESPREAD PCP OUT AHEAD OF THE
LINE AND THIS WILL HELP SUPPRESS SUPERCELL DEVELOPMENT (REFER TO
SWODY1). ITS VERY POSSIBLE THAT IF SOME AREAS CAN GET SOME
HEATING GOING THIS AFTERNOON (WHICH WILL BE MOST LIKELY IN THE SE)
WE COULD GET SOME SEVERE STORMS GOING THERE WHERE THE MAIN CONCERNS
WOULD BE DAMAGING WINDS. WILL HIGHLITE THIS IN HWO. EXPECT THS LINE
OF STORMS TO PUSH EAST OF THE AREA DURING THE EVENING. COOLER AND
DRIER AIR WILL FILTER IN TONIGHT BEHIND THE FRONT...HOWEVER WITH THE
UPPER LOW STILL TO THE WEST...COLD AIR ADVECTION WILL NOT BE THAT
GREAT AND EXPECT MIN TEMPS TUES AM TO BE IN THE UPPER 40S TO LOW
50S. TUESDAY...A CHILLY DAY TUE WITH CLOUDY SKIES TO START AND A
TIGHT PRESSURE GRADIENT OVER THE AREA MAKING FOR A BREEZY DAY. SKIES
BEGIN TO BECOME PARTLY CLOUDY TUE AFTN ONCE THE 850 MB TROUGH PUSHES
DOWNSTREAM AND DRIER AIR FILTERS INTO FROM THE NW. TUE NIGHT AND
WED...CLEAR/SUNNY SKIES BOTH DAYS AS RIDGING BUILDS IN FROM THE GULF
COAST REGION. A COOL START TO WED AS MINS NEAR FREEZING ACROSS THE
INTERIOR WITH A REBOUND ONLY INTO THE UPPER 50S AND LOW 60S.
&&
.AVIATION...CONDITIONS DETERIORATING AS RAIN SPREADS NE FROM THE
GULF. EXPECTING MAINLY IFR CONDITIONS FROM LOW CEILINGS WITH
PERIODS OF MVRF. SOUTHERLY LOW LEVEL JET COUPLED WITH MUCH LIGHTER
WINDS AT THE SURFACE PRODUCING LOW LEVEL WIND SHEAR UNTIL AROUND
12Z. EXPECTING A PRE-FRONTAL SQUALL LINE TO PUSH THROUGH THE AREA
EARLY THIS AFTERNOON (16-20Z) AND MAY PRODUCE WIND GUSTS TO
35 KNOTS. CONDITIONS GRADUALLY IMPROVING LATER IN THE AFTERNOON
AND EVE AS THE PRE-FRONTAL TROUGH/SQUALL LINE MOVES THROUGH BUT
DO EXPECT MVFR INTO THE EARLY EVE.
&&
.MARINE...SMALL CRAFT ADVISORY IN EFFECT. WARM FRONT LIFTS NORTH
OF THE WATERS THIS MORNING AND PRE-FRONTAL TROUGH WITH ASSOCIATED
SQUALL LINE WILL MOVE THROUGH THIS AFTERNOON. WINDS ARE ALREADY AT
SCA CRITERIA JUST TO THE SOUTH AND EXPECT THE WINDS TO VEER MORE
AND INCREASE THIS MORNING. MAIN CONCERN WILL BE THIS AFTERNOON
AS WE MAY SEE STRONGER WINDS/HIGHER SEAS IN AND NEAR THUNDERSTORMS.
COLD FRONT PUSHES THROUGH THE WATERS TONIGHT WITH WINDS SHIFTING
TO WEST AND INCREASING. MAY NEED A GALE WARNING BUT WILL CONTINUE
WITH CURRENT ADVISORY WITH MENTION OF GUSTS TO GALE FORCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 48 54 33 / 100 10 0 0
SSI 70 52 58 38 / 90 20 10 0
JAX 73 52 59 35 / 90 30 10 0
SGJ 76 56 63 40 / 90 60 10 0
GNV 73 53 60 34 / 90 30 10 0
OCF 74 55 62 35 / 90 50 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
PP/PWHazardous weather outlook, Dec 25, 6:30 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 AM EST MON DEC 25 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 630 AM EST MON DEC 25 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 1 PM EST ... A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 1 PM EST THIS AFTERNOON. FOR MORE INFORMATION ON WHAT COUNTIES ARE IN THE WATCH...REFER TO THE WATCH COUNTY NOTIFICATION MESSAGE. A SQUALL LINE DEVELOPING ACROSS THE EASTERN GULF WILL MOVE ACROSS THE REGION LATE THIS MORNING AND AFTERNOON. THE AIRMASS MAY DESTABILIZE ENOUGH RESULTING IN SOME OF THE STORMS ALONG THE LINE TO BECOME SEVERE. THE MAIN CONCERNS WILL BE FOR TORNADOES... DAMAGING WIND GUSTS...AND POSSIBLE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... THE NEXT COLD FRONT IS EXPECTED TO APPROACH THE AREA SATURDAY BRINGING WITH IT A CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, Dec 25, 7:17 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 717 AM EST MON DEC 25 2006 FLZ020-GAZ163-251315- CLINCH-HAMILTON- 717 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND WARE COUNTY UNTIL 815 AM... AT 717 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR DUPONT TO STATENVILLE AND JASPER. STRONG WINDS GUST UP TO 50 MPH ALONG WITH HEAVY RAIN DANGEROUS LIGHTNING STRIKES WILL OCCUR. OTHER AREAS AFFECTED WILL INCLUDE HOMERVILLE. THE LINE IS MOVING OT THE NORTHEAST AT 35 MPH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
Special weather statement, Dec 25, 7:17 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 717 AM EST MON DEC 25 2006 FLZ020-GAZ163-251315- CLINCH-HAMILTON- 717 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND WARE COUNTY UNTIL 815 AM... AT 717 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR DUPONT TO STATENVILLE AND JASPER. STRONG WIND GUSTS UP TO 50 MPH ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL OCCUR. OTHER AREAS AFFECTED WILL INCLUDE HOMERVILLE. THE LINE IS MOVING TO THE NORTHEAST AT 35 MPH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
Special weather statement, Dec 25, 7:30 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 730 AM EST MON DEC 25 2006 GAZ162-251315- ECHOLS- 730 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY UNTIL 815 AM... AT 728 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEAR DUPONT TO STATENVILLE AND JASPER. STRONG WINDS GUST UP TO 50 MPH ALONG WITH HEAVY RAIN DANGEROUS LIGHTNING STRIKES WILL OCCUR. THE LINE IS MOVING OT THE NORTHEAST AT 35 MPH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PP
Special weather statement, Dec 25, 7:35 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 735 AM EST MON DEC 25 2006 FLZ021-022-251330- COLUMBIA-SUWANNEE- 735 AM EST MON DEC 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA AND SUWANNEE COUNTIES UNTIL 830 AM... AT 735 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS SOUTHEAST OF BRANFORD MOVING NORTHEAST AT 35 MPH. STRONG WINDS GUST UP TO 50 MPH ALONG WITH HEAVY RAIN DANGEROUS LIGHTNING STRIKES WILL OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:43 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 32 min |
| Dec 25, 7:41 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 34 min |
| Dec 25, 8:16 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 29 min |
| Dec 25, 8:35 AM EST | Severe Thunderstorm Warning | JAX | Baker, Union | 55 min |
| Dec 25, 10:45 AM EST | Special Marine Warning | JAX | 90 min | |
| Dec 25, 10:45 AM EST | Severe Thunderstorm Warning | JAX | Clay | 30 min |
| Dec 25, 10:59 AM EST | Tornado Warning | JAX | Clay, Duval, Saint Johns | 31 min |
| Dec 25, 11:55 AM EST | Severe Thunderstorm Warning | JAX | Marion | 23 min |
| Dec 25, 12:10 PM EST | Special Marine Warning | JAX | 95 min | |
| Dec 25, 1:39 PM EST | Special Marine Warning | JAX | 66 min | |
| Dec 25, 2:35 PM EST | Special Marine Warning | JAX | 55 min | |
| Dec 25, 3:19 PM EST | Special Marine Warning | JAX | 26 min |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.